Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 425, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 22, 2007, 4:11 PM CDT for Issaquena County, Mississippi; Chicot County, Arkansas; East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2007, 4:11 PM CDT (21:11 UTC)
- Expired
- Oct 22, 2007, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 222111
SVRJAN
ARC017-LAC035-123-MSC055-222145-
/O.NEW.KJAN.SV.W.0425.071022T2111Z-071022T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT MON OCT 22 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
NORTHEASTERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF EUDORA...
NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...OR ABOUT 14
MILES SOUTHEAST OF WILMOT...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHELBURN BY 425 PM CDT...
MILLIKIN AND GASSOWAY BY 430 PM CDT...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3321 9117 3312 9120 3290 9109 3279 9147
3295 9146 3298 9143 3301 9143 3304 9146
3308 9146
TIME...MOT...LOC 2111Z 248DEG 28KT 3291 9139
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 2:55 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 22, 2:55 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT MON OCT 22 2007
...HEAVY RAINFALL AND ISOLATED TORNADOES POSSIBLE TROUGH TONIGHT...
.SHORT TERM...TONIGHT THROUGH TUESDAY...LATEST SATELLITE IMAGERY/RUC
ANALYSIS HAS AN UPPER LOW CLOSING OFF OVER OKLAHOMA IN THE BASE OF A
POSITIVELY TILTED UPPER TROUGH. IN RESPONSE TO THE APPROACHING
TROUGH A SURFACE LOW WAS DEVELOPING OVER NORTHERN LOUISIANA THAT IS
EXPECTED TO TRACK NORTH NORTHEAST TONIGHT AND DRAG A COLD FRONT
ACROSS OUR CWA. AHEAD OF THE FRONT WARM MOIST AIR HAS WORKED ITS WAY
BACK ACROSS OUR REGION. ALTHOUGH ABUNDANT CONVECTION OVER THE
NORTHERN GULF TODAY HAS HAMPERED THE TRANSPORT OF EVEN JUICIER
AIR...OUR SURFACE DEW POINTS WERE RUNNING IN THE LOWER 70S WITH PWS
BACK UP AROUND TWO INCHES. AS THE FRONT MOVES ACROSS OUR CWA TONIGHT
A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. REGIONAL
RADARS ALREADY SHOW A LINE OF STORMS DEVELOPING OVER CENTRAL
LOUISIANA THAT WILL MOVE INTO OUR NORTHEAST LOUISIANA PARISHES LATER
THIS AFTERNOON. AHEAD OF THE LINE OF STORMS...BREAKS IN THE CLOUDS
WERE NOTED ON SATELLITE IMAGERY ALLOWING TEMPERATURES TO WARM INTO
THE LOWER 80S. VICKSBURG ASOS REPORTED 86F LAST HOUR. WITH THE
APPROACHING COLD FRONT...ABUNDANT MOISTURE...ADEQUATE INSTABILITY
AND INCREASING DEEP LAYER SHEAR OVER THE REGION...EXPECT COVERAGE OF
THUNDERSTORMS TO INCREASE WITH THE CAPABILITY OF BECOMING SEVERE.
DAMAGING WINDS AND ISOLATED TORNADOES APPEAR TO BE THE MAIN THREAT
ALTHOUGH WL HOLD ON TO OUR FLASH FLOOD WATCH TONGIHT. THE RAIN HAS
NOT MADE IT AS FAR NORTH AS EXPECTED THIS AFTERNOON BUT HEAVY RAIN
LEADING TO POSSIBLE FLASH FLOODING STILL LOOKS FAVORABLE ESPECIALLY
FOR OUR SOUTHEAST COUNTIES. MODELS HAVE HAD A TOUGH TIME HANDLING
THE MOVEMENT OF THE CLOSE DUPPER LOW. STANDARD DEVIATIONS ON
TEMPERATURES HAVE BEEN RUNNING 4-5. HAVE TRIED TO LEAN TOWARD
ENSEMBLE MEANS AND WENT A LITTLE HIGHER THAN LATEST MAV GUIDANCE IN
OUR EAST TUESDAY MORNING. WITH THE UPPER LOW SHIFTING CLOSER TO OUR
CWA TUESDAY...COOLER TEMPERATURES ALOFT AND CLOUD COVER SHOULD HELP
KEEP US COOL. THE LATEST MAV GUIDANCE CAME IN A LITTLE TOO COOL
THOUGH AND HAVE GONE WARMER TOWARD ENSEMBLE MEAN MAX TEMPERATURES.
/22/
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
FOR TUESDAY NIGHT THROUGH THURSDAY...
MEDIUM RANGE AND SHORT RANGE MODELS HAVE SOME DIFFERENCES IN OPINION
OF THE TRACK OF THE COOL CLOSED UPPER LOW. THE EUROPEAN AND UKMET
SEEMS TO BE THE MOST AGRESSIVE...TRACKING IT ACROSS THE ARKLAMISS
REGION WHILE ONLY THE EUROPEAN MODEL MOVES IT BACK TO THE NORTHWEST
ON LATE THURSDAY. MEANWHILE THE NAM...ENSEMBLES AND GFS KEEPS THE
CLOSED CIRCULATION MEANANDERING JUST NORTHWEST OF THE
REGION...BEFORE IT RETROGRADES WEST ON THURSDAY. LAST OF ALL THE
CANADIAN KEEPS THE FEATURE JUST WEST OF THE ARKLAMISS BEFORE MOVING
IT BACK TO THE NORTHWEST. WILL GO WITH A BLEND OF THE GFS AND
EUROPEAN SOLUTIONS...WHICH SPELLS DREARY COOL DAYS AND NIGHTS WITH
PATCHY LIGHT RAIN AND DRIZZLE. INSTABILITY WILL BE QUITE WEAK DURING
THE PERIOD. THIS COOL POCKET OF A CLOSED UPPER SYSTEM WILL BRING
BELOW CLIMATE NORMS FOR THIS TIME OF YEAR. FOR DAILY HIGHS WE ARE
LOOKING AT LOWS MAINLY IN THE MID TO UPPER 40S. THE BELOW NORMAL
CLIMATE NUMBERS WILL BE FELT DURING THE DAY WITH HIGHS FROM THE
UPPER 50S TO THE MIDDLE 60S FOR WEDNESDAY...WHICH RUNS 10 TO 20
DEGREES BELOW THE NORMAL OF 75 FOR THIS TIME OF YEAR. HIGHS ON
THURSDAY WILL BE IN THE 60S...WHICH WILL RUN 10 TO 15 DEGREES BELOW
NORMAL CLIMATE READINGS.
AS FAR AS POPS ARE CONCERN WILL KEEP CLOSE TO THE LOW MEX NUMBERS.
FOR LOWS WILL MADE SLIGHT UPWARD ADJUSTMENT TO MEX NUMBERS
ACCOUNTING FOR THE CLOUD COVER AND MOISTURE UNDER THE COOL CORE
SYSTEM. WENT CLOSE TO COOL MEX NUMBERS ON HIGHS WITH CLOUD
COVER...COOL ADVECTION AND MOISTURE.
FOR THURSDAY NIGHT THROUGH MONDAY...
UPPER LOW WILL MOVE NORTH UP INTO THE UPPER MISSISSIPPI VALLEY BY
THIS WEEKEND. COOL HIGH PRESSURE CENTERED OVER THE UPPER MISSISSIPPI
VALLEY WILL AFFECT THE REGION. SO WILL KEEP PATCHY LIGHT RAIN THROUGH
THURSDAY NIGHT AND DRY CONDITIONS FOR FRIDAY THROUGH MONDAY AS THE
UPPER LOW LIFTS AWAY FROM THE REGION. WILL HOLD ON TO CURRENT LOWS
IN THE 40S AND 50S ALONG WITH HIGHS IN THE LOWER 70S.
&&
.AVIATION...THUNDERSTORM COVERAGE WILL INCREASE THIS AFTERNOON AND
TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA
TONIGHT. MVFR CEILINGS WILL LOWER TO IFR CONDITIONS THIS EVENING.
STRONG LOW LEVEL JET AND THUNDERSTORMS WILL PROVIDE GUSTY WINDS
ALONG WITH THE WIND SHIFT ASSOCIATED WITH THE COLD FRONT. GREATEST
COVERAGE OF STORMS IS EXPECTED IN THE SOUTH TONIGHT. LIGHT RAIN WILL
LINGER INTO TUESDAY BUT CEILINGS SHOULD IMPROVE TO MVFR BY 18Z. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 54 62 46 60 / 100 27 25 33
MERIDIAN 59 63 46 63 / 100 46 24 20
VICKSBURG 53 62 45 60 / 90 21 29 43
HATTIESBURG 59 64 46 65 / 100 24 24 16
NATCHEZ 52 59 42 60 / 80 17 25 34
GREENVILLE 51 60 48 57 / 99 41 40 53
GREENWOOD 53 60 46 59 / 100 41 30 41
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ031-038-039-
043>046-048>066-072>074.
LA...NONE.
AR...NONE.
&&
22/17Hazardous weather outlook, Oct 22, 3:12 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT MON OCT 22 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 312 PM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY WIDESPREAD RAIN AND THUNDERSTORMS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TONIGHT. AREAS EAST OF THE NATCHEZ TRACE MAY RECEIVE SEVERAL INCHES OF RAINFALL DURING THIS EVENT...WITH LOCAL AMOUNTS OF UP TO FOUR INCHES POSSIBLE. MINOR FLOODING OF LOW-LYING AREAS MAY RESULT FROM THE HEAVY RAIN. A FEW SEVERE STORMS COULD DEVELOP TONIGHT OVER THE WHOLE OUTLOOK AREA BUT THE GREATEST RISK IS EXPECTED SOUTH OF INTERSTATE 20. STRONG WIND SHEAR WILL BE FAVORABLE FOR ISOLATED TORNADOES AND DAMAGING WIND GUSTS UP TO 60 MPH TO DEVELOP WITH ANY SEVERE STORMS. THE SEVERE WEATHER WILL SPREAD OVER THE AREA AHEAD OF AN APPROACHING COLD FRONT. THE RAINFALL AND SEVERE THUNDERSTORM THREAT WILL DIMINISH BEHIND THE PASSAGE OF THE COLD FRONT LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:19 AM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 23 more | 20 hr |
| Oct 22, 4:30 PM CDT | Tornado Warning | JAN | Washington | 30 min |
| Oct 22, 4:53 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 52 min |
| Oct 22, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lamar, Marion | 24 min |
| Oct 22, 6:38 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 43 min |
| Oct 22, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Severe Thunderstorm Warnings in Mississippi, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.